Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes weight loss while on Elavil and Hydrodiuril?

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Mon, 29 Aug 2016 in Back Pain
Question: I am a 49 yr old male. After seeing a doctor for back pain, he prescribed elavil for nerve pain and hydrodiuril for high blood pressure. Now 4 months later, I have gone from 265lbs to 228 lbs without changing my diet. I have noticed for the last 2 months, bubbles in my urine. I am scheduled to see my doctor for a follow up in 2 months. Should I see him sooner on these conditions?
doctor
Answered by Dr. Kathy Robinson 1 hour later
Brief Answer:
yes see doctor as soon as possible

Detailed Answer:
hello and thank you for your question.
This type of dramatic weight loss is concerning. It could mean that there is something metabolic going on like hyperthyroidism.
We are also always concerned about cancer when someone has a dramatic weight loss without trying to lose weight.
This is complicated by the fact that you are on elavil which usually causes weight gain.
My suggestion is that you see your doctor in the next few days.
I do not know what the bubbles in the urine may represent but you need an exam, blood tests and a urinalysis immediately.
I hope you find the answer soon,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Hydrodiuril

doctor1 MD

I have been prescribed Furosemide 20mg for mild water retention. What I used to take, and it worked!, was hydrochlorothiazide . Have they stopped...

doctor1 MD

I sense that I have increasing problems with remembering things since I started (at different times over the last three or so years) my current...

doctor1 MD

I have tried many medications for blood pressure problems. I cannot take the Beta Blokers because of coughing or any of the drugs in the Ace...

doctor1 MD

Right now I don t have any question I have read what I want to read I believe for now. I am on this medication and what I have read let me know why...